Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Does the levels of SGOT, SGPT levels increase after taking Interferon injection for Hep C treatment?

Please guide me about higher SGOT SGPT level . Before starting Interferon Injection for Hep C Treatment My SGOT SGPT was 160 , 161. But now my viral load (HCV RNA ) is NIL but SGOT SGPT is on heigher side I.E : 198 and 347. Now doctor advice me to take Heptral 400mg twice daily. All other test are Negative like ANA , LKM and ASMA . I want to know that can interferon Injections increases the level of SGOT SGPT. Thanks & Regards Vikram Mittal
Asked On : Sun, 30 Dec 2012
Answers:  1 Views:  283
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Gastroenterologist 's  Response
Hello, vikram2305,
I am glad that you were started on Interferon injections for treatment
of Hep-C. I am not sure if you were just started on it or have been on
it for a while. You say that your HCV RNA has cleared which is good
news. From that I assume that you have been on treatment for longer
than 12 weeks. When there is active viral replication, you can see enzyme
elevations temporarily but will come down if you have been treated with
proper dosage. If you were treated by single drug like Interferon but
not in combination with Ribavirin, there is a slight chance that you can
have recurrence. That is something to keep in mind.
In that case addition of Ribavarin , weight based dosage would be
helpful. I am glad that immune markers are negative.
Also, I don't know what your Hep-C Genotype is. Response depends
on that as well.
Heptral is pretty much a natural agent and I don't think it is going
to cause any significant side effects. It may give you marginal
Hope you can discuss this with your doctor.
I wish you well.
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor